Wyoming, 2007High Wind in Wyoming, January 6, 2007
January 6, 2007 · NWS CYS · 1 event in 1 county or zone
Very strong winds blew over parts of southeast Wyoming, with the strongest winds occurring over the favored area of southern Platte county where tractor trailer trucks were blown over. A Wyoming highway department sensor recorded a peak gust of 101 mph on Interstate 25 near the Bordeaux exit.
- Deaths
- 0
- Injuries
- 4
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Very strong winds blew over parts of southeast Wyoming, with the strongest winds occurring over the favored area of southern Platte county where tractor trailer trucks were blown over. A Wyoming highway department sensor recorded a peak gust of 101 mph on Interstate 25 near the Bordeaux exit.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jan 6, 3:30 AM MST, 4 hours 30 minutes earlier.
Area forecast discussion, Jan 6, 3:30 AM MST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
330 AM MST SAT JAN 6 2007
.SHORT TERM...WIND AND MORE WIND THROUGH SUNDAY NIGHT OVER THE CWA.
WIND SPEEDS ALOFT AND SURFACE PRESSURE GRADIENTS ALREADY INCREASING
OVER THE REGION EARLY THIS MORNING WITH OBSERVED GUSTS AT BOTH KARL
AND KBRX OVER 60 MPH. THE INITIAL WINDY PERIOD WHICH IS THROUGH THE
EARLY EVENING HOURS WILL BE CAUSED BY THE APPROACH AND THEN PASSAGE
OF A SHORTWAVE TROUGH CURRENTLY OVER THE PACIFIC NORTHWEST. THE
700 MB HEIGHT DIFFERENCES BETWEEN KCAG AND KCPR LOOK TO BE 80 METERS
MAINLY THROUGH THE EARLY AFTERNOON. WITH THE WINDS WILL BE QUITE A
BIT OF BLOWING AND DRIFTING SNOW MAINLY ALONG AND WEST OF INTERSTATE
25. WILL CONTINUE THE PREVIOUSLY ISSUED HIGH WIND WARNING FOR THE
WYOMING PART OF THE CWA AND THE WIND ADVISORY FOR THE PANHANDLE AND
JUST EXTEND IT SLIGHTLY INTO THE EVENING. MODELS FOR THE PAST FEW
RUNS HAVE BEEN INDICATING ANOTHER VERY WINDY PERIOD FOR SUNDAY
AFTERNOON AND SUNDAY NIGHT. BUILDING RIDGE OFF THE WEST COAST WILL
FORCE A 140 KNOT JET OVER THE CWA IN THE NORTHWEST FLOW ALOFT.
LARGE SURFACE PRESSURE FALLS ALSO TAKE PLACE TO OUR NORTH DURING THAT
TIME. KIND OF AWKWARD AT THIS TIME...BUT WILL GO AHEAD AND ISSUE A
HIGH WIND WATCH FOR THE ENTIRE CWA FOR LATE SUNDAY AFTERNOON AND
SUNDAY NIGHT. UP TO A 70 KNOT WIND AT 700 MB SHOULD COVER THE
ENTIRE CWA BY SUNDAY NIGHT AND SUBSIDENVCE SHOULD MAKE FOR A VERY
WINDY TIME. AGAIN...BLOWING AND DRIFTING SNOW WILL BE A MAJOR RESULT
OF THE STRONG WINDS. THE STRONG NORTHWEST WIND FLOW ALOFT FOR TODAY
AND AGAIN SUNDAY AND SUNDAY NIGHT WILL PRODUCE OROGRPAHIC SNOW FOR
THE SNOWY RANGE. HAVE INCREASED POPS AND SNOW AMOUNTS FOR THE SNOWY
RANGE FOR THOSE TIME PERIODS. MODELS ARE FAIRLY SIMILAR FOR THIS
PART OF THE FORECAST AND LOOK REASONABLE.
.LONG TERM...NW FLOW WILL BE ALOFT MON AND TUE AS A LARGE AMPLITUDE
TROUGH REMAINS OVER THE CENTRAL AND EASTERN U.S. WINDY AND DRY
CONDITIONS WILL OCCUR AT THE SURFACE AS A LEE TROUGH DEVELOPS BY
TUES. ZONAL FLOW WILL OCCUR WED AS AN UPPER LOW/TROUGH MOVES ACROSS
SOUTHERN CANADA. A COLD FRONT WILL MOVE ACROSS THE CWA LATE WED
WITH UPSLOPE FLOW DEVELOPING BEHIND THE FRONT. LOW AND MID LEVEL
MOISTURE WILL ALSO INCREASE ACROSS THE AREA BEHIND THE FRONT. ON
THUR...SW FLOW WILL DEVELOP AS AN UPPER LOW MOVES FROM THE PAC NW
AND INTO THE GREAT BASIN. THE UPPER TROUGH OVER THE WESTERN U.S
WILL ALSO DEEPEN DURING THIS TIME. UPSLOPE WILL CONTINUE ACROSS THE
FORECAST AREA. THE UPPER LOW WILL MOVE OVER WY ON FRIDAY. WILL
INTRODUCE A CHANCE OF SNOW IN THE WEST WED NIGHT AND SPREAD IT EAST
BY THUR MORNING...THEN CONTINUE WITH A CHANCE OF SNOW THURSDAY AND
FRIDAY. THIS SYSTEM WILL NEED TO BE WATCHED AND HIGHLIGHT MAY BE
NECESSARY AS THE TIME IN QUESTION APPROACHES.
&&
.AVIATION...WITH THE MOIST AND FAST NORTHWEST WIND FLOW ALOFT OVER
THE CWA TODAY AND AGAIN SUNDAY AND SUNDAY NIGHT...TURBULENCE AND
MOUNTAIN OBSCUREMENT WILL BE THE MAIN CONCERNS. THE TURBULENCE IS
ALREADY TAKING PLACE FROM THE SURFACE TO 30 THOUSAND FEET AGL OVER
THE CWA AS INDICATED ON THE AVIATION WEATHER CENTER WEB PAGE.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING FROM 6 AM TO 7 PM TODAY FOR ALL OF SOUTHEAST
WYOMING. ZONES 59>70.
HIGH WIND WATCH LATE SUNDAY AFTERNOON AND SUNDAY NIGHT FOR MOST
OF SOUTHEAST WYOMING. ZONES 59..61>67..69.
NE...WIND ADVISORY FROM 6 AM TO 7 PM TODAY FOR THE WESTERN
PANHANDLE. ZONES 1>3..19>21..54..55.
HIGH WIND WATCH LATE SUNDAY AFTERNOON AND SUNDAY NIGHT FOR THE
WESTERN PANHANDLE. ZONES 1?3..19>21..54..55.
&&
WEILAND/KMDHazardous weather outlook, Jan 6, 5:09 AM MST, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
509 AM MST SAT JAN 6 2007
WYZ059>070-071215-
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
509 AM MST SAT JAN 6 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
A HIGH WIND WARNING IS IN EFFECT UNTIL 7 PM THIS EVENING. WEST
WINDS WILL BE SUSTAINED AT 35 TO 50 MPH WITH GUSTS TO 60 MPH AT
THE LOWER ELEVATIONS AND SUSTAINED AT 40 TO 55 MPH WITH GUSTS TO
70 MPH IN THE MOUNTAINS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A HIGH WIND WATCH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY NIGHT.
THERE IS A CHANCE OF SNOW FROM WEDNESDAY NIGHT THROUGH FRIDAY
ACROSS THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
NEZ001>003-019>021-054-055-071215-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
509 AM MST SAT JAN 6 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.
.DAY ONE...TODAY AND TONIGHT
A WIND ADVISORY IS IN EFFECT UNTIL 7 PM THIS EVENING. WEST WINDS
WILL BE SUSTAINED AT 30 TO 40 MPH WITH GUSTS UP TO 55 MPH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A HIGH WIND WATCH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY NIGHT.
THERE IS A CHANCE OF SNOW FROM WEDNESDAY NIGHT THROUGH FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
High Wind, Platte
- When
- January 6, 8:00 AM MST to 3:00 PM MST
- Where
- Platte forecast zone
- Measured
- 88 kt (101 mph) estimated gust
- Injuries
- 4 direct, 0 indirect
- Property damage
- $30,000
- Reported by
- Department of Highways
Sustained winds from 40 to 50 mph occurred along Interstate 25 between Chugwater and Wheatland, WY., with a gust of 101 mph recorded near the Bordeaux exit. Between 10 and 11:15 AM there were 11 tractor-trailer trucks reported blown over resulting in 4 minor injuries, with windows blown out of some vehicles.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Frost and Freeze in California, January 6 to 19, 2007$24 million · 6 events
- High Wind in New York, January 6, 2007$20,000 · 55 kt wind · 1 event
- Avalanche in Colorado, January 6, 20071 injured · 1 event
- Heavy Snow and High Wind in Alaska, January 6 to 8, 200757 kt wind · 5 events
- High Wind in Wyoming, January 6, 200776 kt wind · 4 events
- Frost and Freeze in California, January 6 to 10, 20074 events
- High Wind and Strong Wind in Idaho, January 6, 2007$4,000 · 58 kt wind · 2 events
- High Wind in Washington, January 6, 2007$2,000 · 60 kt wind · 2 events
- Damaging Winds in New Hampshire, January 6, 200750 kt wind · 2 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, January 6, 20072 events
- Winter Storm in Montana, January 6 to 8, 20072 events
- Winter Weather in Colorado, January 6 to 7, 20071 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 6398.